MAUDE Adverse Event Report: ARTHREX, INC. BUR,OVAL,CLEARCUT,12 FLUT,5.5MMX 13CM; BURR, SURGICAL, GENERAL & PLASTIC SURGERY

ARTHREX, INC. BUR,OVAL,CLEARCUT,12 FLUT,5.5MMX 13CM; BURR, SURGICAL, GENERAL & PLASTIC SURGERY
Model Number BUR,OVAL,CLEARCUT,12 FLUT,5.5MMX 13CM
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/04/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complaint confirmed.Even though the device was not returned for evaluation, picture provided by the customer showed the clear tip hood has melted.The cause of this event is undetermined; however, most likely caused by prying and/or leveraging the device for a prolonged use without proper irrigation.
 
Event or Problem Description
It was reported that during a surgery the sleeve around the tip of the device melted.No part of the device broke off.According to the surgeon no harm for patient, operator or third party occurred.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.
 
Additional Manufacturer Narrative
Complaint confirmed.Even thought the device was not returned for evaluation, picture provided by the customer showed the clear tip hood has melted.The cause of this event is undetermined; however, most likely caused by prying and/or leveraging the device for a prolonged use without proper irrigation.

Brand Name
BUR,OVAL,CLEARCUT,12 FLUT,5.5MMX 13CM
Common Device Name
BURR, SURGICAL, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key13333581
Report Number1220246-2022-04316
Device Sequence Number17486709
Product Code GFF
UDI-Device Identifier00888867043961
UDI-Public00888867043961
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Model NumberBUR,OVAL,CLEARCUT,12 FLUT,5.5MMX 13CM
Device Catalogue NumberAR-8550COT
Device Lot Number11982423
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/04/2022
Supplement Date Received by Manufacturer01/04/2022
Initial Report FDA Received Date01/24/2022
Supplement Report FDA Received Date03/07/2022
Date Device Manufactured10/27/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown